CSN Login
Members Online: 7

10 days post first chemo treatment

mas910's picture
mas910
Posts: 5
Joined: Mar 2009

Hi, First time posting except on roll call. Had my staging surgery April 1st, and great news,,,no positive nodes, biopsies negative, and washings negative!! Received first carbo/taxol treatment on April 29th. Had horrific bone and joint pain, slight nausea and general yuckiness from the following Thursday thru Sunday. Began feeling much better on Tuesday, Wednesday and yesterday I was fantastic!! However, last night couldn't sleep all night, and today not feeling well again. I was hoping I would just continue to feel better. Anyone have a little relapse like this? Next tx is May 19th. Also have moderate amount of neuropathy in fingertips. Gyn/onc plans to give me 3 or 4 txs. I feel wimpy complaining as I know most of you have had 6 treatments and seem to be handling it well. Any suggestions are appreciated. Thanks for listening,,,,,feels better just to write it down!

california_artist
Posts: 850
Joined: Jan 2009

You spell very well for a cat. ;) (sorry, just a stupid moment in all this craziness). I haven't had chemo, but I know Linda is exceedingly helpful and should be along shortly.
Love and hope,
Claudia

lindaprocopio's picture
lindaprocopio
Posts: 2022
Joined: Oct 2008

What great news from your pathology! Sounds like your cancer wasn't yet on the move at the time of your surgery which is WONDERFUL news! What did they name your Stage? I am Stage III-c, as microscopic cancer cells were found in 1 pelvic lymph node and in my wash.

I think the quesiness and bone pain the 4th & 5th day post-chemo is pretty typical of what most of us had. The good news is that, fs you are like me, the cyclical joint pain will go away after the 3rd round. Or did you also get a Neulasta shot? I understand that unless your white count is really low, that shot can cause significant bone pain as the white cells multiply within the enclosed space of your bones. (I only had 1 Neulasta shot after my last round and my white count was so low by then that I had no pain from it at all.)

Did you take the anti-nausea pills? I only had to do that a couple of times. You describe what you had as 'slight nausea' so maybe some gingerale will be enough to quiet that down. Usually you will continue to feel better after those 'day 4/day 5' complaints. This question sounds really personal, but how are your bowels? It is critical that you don't allow yourself to become constipated during chemo, and constipation can sure make you feel lousy. I can't over-empathize how keeping your bowels working efficiently will correlate with how good you feel between chemo treatments. Please let us know more about your symtoms and maybe we can suggest some practical things you could try. You may even be coming down with something unrelated to your chemo, like a cold.

I'm betting (and hoping) that you wake up tomorrow feeling much better. Please check back in and let us know how you are doing.

MaryAnnOnTheBay's picture
MaryAnnOnTheBay
Posts: 20
Joined: May 2009

I had a good bit of neuropathy after my first chemo. Didn't get much worse after that, but my doctor was concerned that it started off strong. So it's probably worth bring up. Has anyone else had their oncologist suggest L-Glutamine powder, which you get at the health food store for an excessive price (list $74.99 at GNC for jar that will last the whole 6 cycles). Nasty grit, dumping it in orange juice helps. Now my primary care doctor is giving me antidepressants for the neuropathy. Seems low dosages work for diabetic neuropathy. Mary Ann on San Francisco Bay

deanna14
Posts: 733
Joined: Oct 2008

Sounds like your pathology came back really good, congrats! Your bone pain sounds about like what I experience. As Linda said, after the first few cycles, you either get used to it or it is not as bad. I start taking Compazine when I get home from my treatment and usually take it for 3 or 4 days after treatment. I also take Colace and MiraLAX to get my bowels moving. Seems like if I can stay on top of the constipation, I don't have as much nausea and over all feel better. The first few days after treatment, I sleep as much as I possible can which seems to get me over the worst side effects. My doctor recommended B6 for the neuropathy and tonic water which contains quinine. They do seem to help some with the neuropathy and leg pain.
Please don't feel like a wimp! You are facing something very huge and dealing with it very well. You are strong! Besides, I think my first 3 treatments were the hardest. You also might want to talk to your doc. I got really sick after my 3rd tx and then had the 4th delayed by 2 weeks b/c my blood count did not recover. Doc told me that he had hit me with "everything he had." My body was not handling it well after the 3rd tx, so he reduced the dose just enough that I would recover better. He tells me that I am still getting a very large dose.
I hope this helps you. Good luck with treatment number 2. You can complain here anytime you need to. That is why we are all here is to pick each other up!

mas910's picture
mas910
Posts: 5
Joined: Mar 2009

Had my 2nd treatment this past Tuesday. I did tell my gyn/onc about pretty bad neuropathy. He started me on Vitamin B6 100mg 3 times a day for one week then 50mg 3 times a day for the rest of the cycle. He said it would probably not make what I have better, but will decrease the chances of it getting worse. Hope so. I feel a little better this time hopefully it will continue. Thanks for the hints about constipation last time, I think that was some of my problem. I did have fun before my hair came out, I dyed my bangs fuschia!! It was very liberating and I told everyone I just had to make a statement! Funny thing is that when bangs came out, I now have a fuschia stripe across my bald head!! What a life!! Thanks again for all of your comments, it sure helps to talk to people who really "get it"!

Reddie's picture
Reddie
Posts: 72
Joined: May 2009

I haven't started my chemo yet but soon will start on June 26th but it's good to know what you are going through and beat all the odds. My doctor did mentioned that after each rounds of chemo especially in 10 days you will start feeling the "changes" then you will start feeling better. The only side effects I need to watch for fever above 100.5 is to call the doctor. I'm very anxious about this treatment but I'm looking forward to get over with it! Can you tell me what is "tx"? smile... Reddie

deanna14
Posts: 733
Joined: Oct 2008

tx is short for treatment.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network